New to Lupus, Please Help!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

BFogg
Regular Member


Date Joined Feb 2014
Total Posts : 56
   Posted 3/11/2014 8:15 PM (GMT -6)   
I've recently been DX with Lupus. I'm only 22 years old and it came out of no where. I can't sleep at night. I toss and turn and never seem to find a comfortable position.

I wanted to know if it was normal to get these weird shock like sensations. They always happen at night. The shock like sensation s come across my chest and head and everything starts to go numb.
I know Lupus is unpredictable, but it's so hard to adjust to it. If anyone has any advice on how to help overcome this disease, I'd appreciate your input.
The pain sometimes overwhelms me and I feel like I am going crazy.

It all starts to happen at once. My face breaks out in a rash across my cheeks and nose. The room starts to spin, breathing becomes difficult. I still don't know how to control my breathing when this happens, which only makes it worse. I'm a stay at home mom with two children under three. I feel like I'm a bad mom now because I'm not as attentive to them as I used to be.

It never seems to go away. My grandmother and great aunt both have it, but they say they have bad days, and better days. Does that mean I'll never feel normal again?

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 3/11/2014 9:05 PM (GMT -6)   
You'll adjust to it and redefine your interpetation of good day.
What meds are you on?

I bought a memory foam mattress topper for my bed to make the bed softer.
Joy
Lupus, Fibromyalgia, Glaucoma, Asthma, Hypothyriodism, Sleep Apnea, OA, Depression, Allergies, and benign familia tremors

When life throws you lemons....
Pick them up and throw them right back at them! :))

BFogg
Regular Member


Date Joined Feb 2014
Total Posts : 56
   Posted 3/11/2014 9:35 PM (GMT -6)   
I'm on Prednisone, but it isn't helping. The steroids just make me feel worse, unfortunately.
Apparently good days with Lupus means pain that isn't completely crippling!

The steroids are too much and I've been told they'll eventually make you feel worse, so tomorrow I'm talking to my PCP about other options (:

Lynnwood
Veteran Member


Date Joined May 2005
Total Posts : 7720
   Posted 3/11/2014 10:14 PM (GMT -6)   
Are you only seeing a PCP?? They are NOT the Drs for Lupus!!! You need to see a rheumotologist -- they are the Drs trained in Lupus and know how to diagnose & treat it.

Generally, once you are diagnosed (which is by having 4 of 11 symptoms; a single blood test, ANA, is NOT conclusive), you are put on Plaquenil to slow the disease. Maybe Prednisone to get immediate inflammation under control. Then usually they try one of three other meds (Imuran,Cellcept,MTX).

Lupus is called the disease of 10,000 faces because we all present differently and we all may or may not respond to these other meds.

Please find a rheumy ASAP. You can feel normal again.
Lynnwood, Lupus & Sjogren's Moderator, Dx: 2002
DIAGNOSING LUPUS & LUPUS RESOURCES
"Life is far too important to be taken seriously." - Oscar Wilde

BFogg
Regular Member


Date Joined Feb 2014
Total Posts : 56
   Posted 3/12/2014 11:38 AM (GMT -6)   
No, I am also seeing a cardiologist, a neurologist and a rheumatologist, but I don't have an app with the rheumy till the 21st, so today I am asking my PCP if going off the Prednisone suddenly is okay for my health. I tried calling the rheumy and left a message but I haven't heard back so I'm just consulting my PCP about it until I can get some tangible information (:

Lynnwood
Veteran Member


Date Joined May 2005
Total Posts : 7720
   Posted 3/12/2014 11:49 AM (GMT -6)   
It depends on how long you have been on the Prednisone and what the dosage is. If it's been a while, you may have to slowly "ramp down". Prednisone takes over for the Cortisol produced by the adrenal glands, and coming off slowly ensures the prednisone/cortisol levels stay around 5-7 mg. Coming off too quickly can cause a quick drop in those levels, which control your heart -- it can cause your heart to stop if the level drops too low too quickly.
Lynnwood, Lupus & Sjogren's Moderator, Dx: 2002
DIAGNOSING LUPUS & LUPUS RESOURCES
"Life is far too important to be taken seriously." - Oscar Wilde

BFogg
Regular Member


Date Joined Feb 2014
Total Posts : 56
   Posted 3/12/2014 9:36 PM (GMT -6)   
I've only been on it for a couple months, but I don't take it regularly because I hate the way it makes me feel. It helps somedays but mostly I feel weaker, like it's eating away at me.

Lynnwood
Veteran Member


Date Joined May 2005
Total Posts : 7720
   Posted 3/12/2014 11:11 PM (GMT -6)   
It's not good to take it irregularly, either. Please talk with your Drs about how you've been taking it. You really don't want to mess around with something that affects how your body works.
Lynnwood, Lupus & Sjogren's Moderator, Dx: 2002
DIAGNOSING LUPUS & LUPUS RESOURCES
"Life is far too important to be taken seriously." - Oscar Wilde

PattyLatty
Veteran Member


Date Joined Mar 2006
Total Posts : 2607
   Posted 3/13/2014 10:44 AM (GMT -6)   
It's very worrisome that you are not taking your prednisone regularly. I hope you'll listen to Lynnwood's advice. It can be very dangerous to play around with prednisone. And, if your rheumatologist prescribed it, your PCP should not change your dosage. Please be careful.
SLE, fibro, renauds, restless leg?

BFogg
Regular Member


Date Joined Feb 2014
Total Posts : 56
   Posted 3/13/2014 11:23 AM (GMT -6)   
Okay, I had no idea! Thanks so much!

tenXmom
Regular Member


Date Joined Jan 2013
Total Posts : 62
   Posted 3/17/2014 1:24 AM (GMT -6)   
Does your insurance cover a nurse case manager? If you can get one they are awesome at helping to navigate and explain things - It's scary and confusing, you're already sick and tired - Accept any help you can get.

Prednisone is not like a painkiller that you take and feel better, it's an ongoing thing in order to do its job - the better news is that if you're taking Prednisone you probably had a flair and those don't last forever - as things improve the doctor will lower the dose little at a time (taper) and you may quit taking it all together - but for now you need to take it as they say to get everything under control.

I've been dealing with auto-immune issues since I was fourteen years old - there are good days and there are not so good days - My "healthy" friends can say the same ;)
Laura aka tenXmom
AI Hep - AI Pancreatis - Lupus - RA - Reynaud's - Fibro - AIED - TMJ - Sjogren's
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, July 16, 2018 9:40 AM (GMT -6)
There are a total of 2,981,971 posts in 326,949 threads.
View Active Threads


Who's Online
This forum has 161802 registered members. Please welcome our newest member, Guadalahonky.
448 Guest(s), 9 Registered Member(s) are currently online.  Details
Jkm97, Don3019, jl6, sebreg, just_dUCky, Ticsic, cppoly, LLLLX, straydog